MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48457
Medical Device Problem Codes Leak/Splash (1354); Torn Material (3024)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: tffb-36-95, main body: lot #2532343, tfle-14-73, right iliac: #2588545.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an explant procedure a type iii endoleak observed and treated.The (b)(6) male patient received an endovascular graft on (b)(6) 2011 for an aneurysm measuring ~5 cm.A main body and two limbs were implanted.Over time the aneurysm sac continued to fill and the most recent scan showed the sac had grown to approximately 9 cm.It looked like a type 2 endoleak with a patent inferior mesenteric artery or patent lumbar arteries.The patient was not symptomatic.On (b)(6) 2018, the patient underwent open surgery to explant the endograft during which, the surgeon noticed a graft tear in the left common iliac.A type 3 endoleak was causing the sac to fill.The surgeons cut the main body graft under the first covered stent, leaving the suprarenal stent and the first covered stent of the endograft in the aorta.The surgeon sutured a new graft to the remaining fabric of the cook endograft.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation/evaluation visual inspection of the returned product has been performed.A review of the device history record, instructions for use, manufacturing instructions, quality control data, and trends was also conducted.A review of the device history records found there were no non-conformance's noted.The focus of this complaint is a type 3b endoleak on the left iliac tfle-14-90-zt, reported on (b)(6) 2018.Pre-procedural imaging, the planning and sizing sheet, information about the patient¿s anatomy, and details about balloon use were requested.It was indicated that no additional information will be provided.The three explanted grafts were returned to cook and sent for testing.The explant protocol report describes the examination of the test articles using gross, microscopic, radiographic, fluoroscopic, and scanning electron microscope (sem) techniques.Observations on the following characteristics were noted: thrombus formation, security of overlap lengths, stent integrity, stent and solder corrosion, suture integrity, graft integrity, and suture hole elongation.The examination revealed acceptable overlap between the stents, suggesting that a type iii a endoleak was not the cause of the aneurysm growth.It was also seen that the complaint device had no fractures.While examining the graft integrity, cuts and frays were noted on the devices, but they were attributed to the explant procedure.Several elongated suture holes were noted in the report.The largest suture holes found were 0.03 mm2.All observed hole sizes were less than the acceptable suture hole size of 0.2 mm2.The information provided does not suggest one main cause or location of the reported type iiib endoleak.It is possible that the endoleak could have originated from the suture holes found in the examination of the explanted device if the patient was on blood thinners.It is also possible that the endoleak could have originated from a tear that was cut through during the explant procedure, as the tfle was returned in two pieces.The qc specification, manufacturing instructions and design history files were reviewed and no evidence was found that the device was manufactured out of specification.Based on the information provided, a definitive cause for the type iiib endoleak cannot be established.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7503872
Report Number1820334-2018-01271
Device Sequence Number19276317
Product Code MIH
UDI-Device Identifier10827002484570
UDI-Public(01)10827002484570(17)121201(10)2626136
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG48457
Device Catalogue NumberTFLE-14-90-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR